Page 1 of 5 123 ... LastLast
Results 1 to 10 of 45

Thread: Q&A with Dr Chu

  1. #1
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default Q&A with Dr Chu

    Dr Chu has very kindly agree to take part in a question and answer session for the forum.

    For those that aren't aware Dr Chu is a Senior Lecturer/Honorary Consultant Dermatologist at the Royal Postgraduate Medical School, Hammersmith Hospital. He is a Senior Lecturer at Imperial College and Honorary Consultant Dermatologist.

    He was the founder and president of the Acne Support Group until it closed last year. He is also highly regarded in the field of rosacea.

    As Dr Chu is a very busy man the moderators feel that for the moment it is better to limit the questions to one per member. The chance to ask questions will be open for the next two weeks.

  2. #2
    Senior Member Peter's Avatar
    Join Date
    Jun 2005
    Location
    UK
    Posts
    1,085

    Default

    Hello Sarah

    Thanks for organising this and here is one of my questions for Tony Chu.

    ----------------------------------------------------------------------------------------
    Hello Tony

    You have been quoted as saying that in your experience you consider that rosacea is a self-limiting condition and does eventually appear to burn itself out in the end. Can you elaborate further on this and do you see many patients who progress into remission?

    Regards

    Peter

  3. #3
    Senior Member
    Join Date
    Jul 2007
    Location
    PA
    Posts
    176

    Default

    Dr. Chu,

    How do you feel about the YAG 1064 laser for the treatment of flushing and redness? Is this deeper wavelength better for treating the deep vessels responsible for flushing? Does it have a place in treating superficial redness as well? And is this laser safe for treatment of the ears and eyelids (with eye shields in place)?

    thanks alot,
    take care,

    John

  4. #4
    Senior Member Miki's Avatar
    Join Date
    Oct 2005
    Location
    Toronto, Canada
    Posts
    428

    Default

    What kind of breakthroughs(if any) do you expect in the treatment of rosacea in the next 3-5 years.
    Last edited by Miki; 13th January 2009 at 03:29 AM.

  5. #5
    Senior Member tp912's Avatar
    Join Date
    Nov 2008
    Posts
    311

    Default

    Dr. Chu,

    I had a single IPL treatment done with Dr. Soldo. He used The Lumenis One, and did a triple pass on my entire face. Starting 8 days after the IPL treatment, I noticed indentations appearing on my face. They have continued to get worse each day, and I am now 1 month post IPL.

    I have found plenty of other victims of the same problem due to IPL. Others have experience overall volume loss in their faces, as well as indentations and dents in from fat loss.

    Please view these links, it has photos of my first indentation that appeared -

    http://rosaceagroup.org/The_Rosacea_...ad.php?t=17004

    Others with this problem -

    http://dailystrength.org/groups/laser-and-ipl-support

    I now have around 15-20 with no certain shape or form. They resemble small circular impressions which looks like mild acne scarring.

    Can you give me any guidance on what to do/expect?

    Have you encountered this problem before?

    What can be done to treat the indentations that I have/will get?

    Please do tell any information you can give on this topic.

    Thanks

  6. #6
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    Quote Originally Posted by WrinkledClue View Post
    Dr. Chu,

    Thank you for taking the time to answer our questions.

    Do you use V-Beam or IPL to treat rosacea? Or do you prefer to stop the flushing with drugs?

    Also, if you use IPL, then I have a question for you please. If you could only use one filter depth to eradicate the problematic blood vessels in rosacea skin, which one would you choose?

    (I learned about Clonidine from Peter Waters and Remeron from Natalja-- both drugs have helped me immensely-- thank you for that!)

    -WrinkledClue
    Wrinkledclue

    Sorry I didn't make it clearer. Dr Chu does not use IPL or v-beam. The clinic at Hammersmith does have an n-lite laser (pdl) but this is primarily used to treat acne and help with seb derm. In light of this info you may like to change your question or maybe you might want to re-phrase it. If you do then I will remove your original question.

  7. #7
    Senior Member
    Join Date
    Oct 2005
    Posts
    429

    Default

    Thank you!

    Dr. Chu,

    Thank you for taking the time to answer our questions.

    Why do you not use Intense Pulsed Light or other lasers like the V Beam to treat rosacea, please?

    Have you had better experience knocking rosacea back by lessening the flushing with drugs?

    (I learned about Clonidine from Peter Waters and Remeron from Natalja-- both drugs have helped me immensely-- thank you for that!)

    -WrinkledClue

  8. #8
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    okay I have removed your original question but will leave my post to you so that others can read the same info and then I will tidy it all up before I send it over to him

  9. #9
    Senior Member J-Mill's Avatar
    Join Date
    Oct 2007
    Location
    Toronto, Canada
    Posts
    876

    Default Treating Rosacea

    Thank you Dr. Chu for taking time out to answer these questions.

    My question is what is your strategy for treating stubborn p&p's if oral and topical antibiotics fail to address the issue and presuming low dose accutane is not an option.
    "Get busy living or get busy dying."

  10. #10
    Moderator man_from_mars's Avatar
    Join Date
    Apr 2008
    Location
    4th rock from the Sun
    Posts
    1,370
    Country: United States

    Default

    Hello Dr. Chu,

    Once a person has developed telangiectasias (either a round spot or spider web type)
    have you ever seen them go away on their own or through the use of any topical application?

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •